MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-36-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitant devices: 3639235 164-02-09 - element-stem, collarless w/ha, high offset, sz 9 3874494 101-05-20 - 3.2mm drill bit 20mm 1pk 3887133 180-01-58 - nv crown cup clstr hole 58mm group 3 4008688 180-65-20 - alteon 6.5mm screw, 20mm 4011815 170-36-93 - biolox delta femoral head 36mm od, -3.5mm.H3: the revision reported was likely the result of prosthesis wear of the implant.The cause of prosthesis wear is generally a combination of risk factors including use error, implant positioning, implant size selection, and patient factors.However, this cannot be conclusively determined with the information provided.
 
Event or Problem Description
It was reported that a patient had a right total hip replacement (confirmed on x-ray) procedure on (b)(6) 2015 and then was revised on (b)(6) 2024.Patient required revision surgery for issues including but not limited to polyethylene prosthesis wear.The stem was retained and a new head implanted.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.The mostly likely cause for the revision reported due to prothesis wear is a combination of risk factors including use error, implant positioning, implant size selection, and patient factors.However, this cannot be conclusively determined with the information provided.
 
Additional Manufacturer Narrative
Based on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H4: corrected.H6: corrected health effect and investigation clinical codes.

Brand Name
NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19182466
Report Number1038671-2024-00982
Device Sequence Number15261835
Product Code JDI
UDI-Device Identifier10885862024336
UDI-Public10885862024336
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Catalogue Number136-36-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2024
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale